It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board


Osteoporosis Board Index


I haven't noticed any side effects of the estrogen. It's a topical application not systemic.
Congratulations that sounds like a good gain. I am not on Forteo but on Fosoxmax for 12 months nearly with no side effects so far. I am also taking herbal supplements plus terramin clay as well as exercise which I have always done anyway. I am going to ask for a bone scan after Xmas and if no improvement I will ask for Forteo (which I am reluctant to take as it means an injection every day and will be difficult if I go off somewhere) but will try anything. I am not sure whether I would be offered Forteo or not as the NHS bases everything on cost. You might be interested to know that Forteo (called Forsteo here) is only licensed for women and there is a court case going on here because a male aged 75 has been refused treatment on the NHS as it is only licensed for women so things work differently here. I am female but it is easy to be brushed off over here. I am not convinced that all the treatments I am taking are working so will fight for something else if I have to. Good luck to yu all and Happy Xmas. bQUOTE=spinewhine]I have been on Forteo since March 1, 2005. My doctor told me not to have a bone density test until I'd been on it for about 18 months because the gains did not show up on the dexa scan before that.

Well, I waited until the two-year anniversary of my last test, at which I was stunned to learn that my back T-score was -3.5 and my hip was -2.4.

Today, I had the test. My spine T-score improved to -2.1 -- for a variance of 22.6%. I hadn't dared to hope for such improvement. :) My hip, which hadn't been as bad, improved a little, to -2.1 but the doctor said usually there's deterioration, so a little improvement was still pretty good.

I should add that in addition to the Forteo, some months ago my gynecologist put me on low dose estrogen for other menopausal woes, but he said it would be good for my bones too. This latest report about the hormones has me concerned, of course, but the dose I'm on is very small.

I've also tried to get to the gym a few times a week to do some treadmill walking and upper body weight resistance exercises. My endocrinologist had said to strengthen my upper body and I've been working on that. At first, I overdid it a bit and hurt my back, so I've been trying to be a little more careful with the weight exercises.

I just wanted to share the good news with the other Forteo patients out there. So far, so good.:D

In a few months, I will see my doctor, after my course of treatment with Forteo ends. The plan was for me to try to lock in any gains by going on Actonel or Fosamax. I've never tried those drugs and some of the things I've read here have concerned me, but I guess I'll worry about that tomorrow![/QUOTE]
Suzieuk45 --

I'm glad to hear you had no bad side effects with Fosamax. I know people taking it with no problems, but some people who post here did not do well with it. I'm hoping I can tolerate it and that it will keep me from losing what I gained after I go off Forteo.

If you decide to go on Forteo, don't be overly concerned about the daily injection. Many of us here, myself at the top of the list, were extremely phobic and frightened of the shots and we were surprised how easy it was to do them and how little pain was involved. The Lilly drug company provides a travel bag and instructions if you need to travel with the drug. Most hotels here will provide a small refrigerator in the room if you tell them you take a medication that has to be refrigerated, or they'll store it for you in a hotel refrigerator. I rarely travel, so it wasn't a problem.

Good luck with whatever course of treatment you go with.





All times are GMT -7. The time now is 10:59 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!